Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2005, 5:22 PM EDT for Logan County, Shelby County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2005, 5:22 PM EDT (21:22 UTC)
- Expired
- Jul 26, 2005, 6:10 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Logan County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:20 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 26, 4:20 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT TUE JUL 26 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AREA IS EXPERIENCING LAST DAY OF HEAT WAVE. APPROACHING COLD FRONT
AHEAD OF UPPER TROUGH IS BEGINNING TO TRIGGER THUNDERSTORMS WITH A
WATCH ISSUED FOR MOST OF ILN CWA.
WENT WITH 90 POPS ALL ZONES TONIGHT WITH FRONTAL PASSAGE. SEVERE
WORDING IS INCLUDED IN ALL ZONES. DAMAGING STRAIGHT LINE WINDS
APPEAR THE GREATEST THREAT.
WEATHER WILL DRY OUT ON WEDNESDAY BEHIND THE FRONT. COOL READINGS
BEHIND THE FRONT WILL PROVIDE RELIEF...AS WILL MUCH LOWER DEW
POINTS.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...
BY HPC AND MODEL CONSENSUS...A COLD FRONT WILL STALL SE OF THE FCST
AREA ACROSS WEST VA AND KY. BEHIND THE FRONT...SFC HIGH PRESSURE
BUILDS AND MOVES EAST ACROSS THE REGION THURSDAY THROUGH MONDAY.
HAVE KEPT THIS PERIOD DRY FOR MOST OF THE FCST AREA AT THIS
POINT...BUT A FEW WEAK DISTURBANCES MOVING ALONG THE STALLED BNDRY
MAY BRUSH THE SOUTHERN FCST AREA....PARTICULARLY THURSDAY AFTERNOON
AND SUNDAY. TEMPERATURES WILL PROGRESS TOWARD SLIGHTLY BELOW TO
NEAR NORMAL VALUES THURSDAY THROUGH TUESDAY.
FOR TUESDAY...HAVE ADDED CHANCE POPS AS A SOUTHERN SYSTEM
OVERSPREADS THE REGION.
&&
.AVIATION (18Z-18Z)...
MODERATE INSTABILITY TO DEVELOP IN GOOD SUNSHINE AHD OF AN
APPROACHING STG CDFNT. MODEL TRENDS CONT TO BE SLOWER WITH THE
PROGRESSION OF THIS FNT. EXPECT SCTD TSTMS TO DEVELOP ACRS INDIANA
ALONG PRE-FRONTAL SFC TROF IN FAVORABLE LO LVL CONVERGENT REGION.
THESE STORMS TO EVOLVE INTO LINE SEGMENTS WITH STG GUSTY WINDS LKLY.
HAVE LIMITED TSTM MENT TO 00Z TO 05Z WHEN BEST FORCING IS EXPECTED.
ISOLD TSTMS PSBL PRIOR TO THIS TIME BUT FOR NOW HAVE MENTIONED CB
DURG THE LATE AFTN HOURS DUE TO LIMITED AREAL COVERAGE AT THE ONSET.
IN POST FRONTAL ENVIRONMENT EXPECT MVFR CIGS TO DVLP IN LO LVL CAA
PATTERN. &&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING FOR OHZ061-070>072-077-078 UNTIL
MIDNIGHT WEDNESDAY.
...HEAT ADVISORY FOR OHZ042-045-046-051>056-060-062>065-073-074-
079>082-088 UNTIL MIDNIGHT WEDNESDAY.
KY...EXCESSIVE HEAT WARNING FOR KYZ089>096 UNTIL MIDNIGHT WEDNESDAY.
...HEAT ADVISORY FOR KYZ097>100 UNTIL MIDNIGHT WEDNESDAY.
IN...HEAT ADVISORY FOR INZ050-058-059 UNTIL MIDNIGHT WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR INZ066-073>075-080 UNTIL MIDNIGHT
WEDNESDAY.
&&Hazardous weather outlook, Jul 26, 4:40 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 440 AM EDT TUE JUL 26 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270839- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 440 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A HOT AND HUMID AIRMASS WILL REMAIN ACROSS THE AREA TODAY. TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH HIGH HUMIDITIES TO PRODUCE HEAT INDICES OF 100 TO 107 DEGREES THIS AFTERNOON. HEAT ADVISORIES AND WARNINGS ARE IN EFFECT FOR MUCH OF THE AREA. PLEASE REFERENCE CLENPWILN FOR MORE DETAILS. A COLD FRONT WILL DROP DOWN INTO THE REGION TONIGHT. AS IT DOES SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:28 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 47 min |
| Jul 25, 8:50 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 32 min |
| Jul 26, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Union | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.